What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 23, 2:19 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 23, 2:19 PM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
319 PM EDT Fri Jun 23 2017
.Short Term (Now through Saturday Night)...
Issued at 306 PM EDT Fri Jun 23 2017
At mid afternoon the center of Cindy's circulation was between
Bowling Green and Paducah, heading to the ENE. Moderate to heavy
rain will accompany the low is it progresses across southern
Kentucky, moving into eastern Kentucky by mid-evening. Though the
chances of flooding have diminished, locally heavy downpours will
still be possible. After coordinating with JKL and OHX, will keep
FFA as is, but the headlines will most likely be able to be
cancelled before their scheduled expiration time.
Low level shear has weakened a bit over eastern sections of the CWA
over the past few hours. Shear remains high closer to Cindy, but a
thick overcast and steady moderate to heavy rain are limiting
instability there. Still, cells east of I-65 will have to be watched
for low level rotation over the next few hours.
A cold front coming in from the northwest, accompanied by widely
scattered convection, will enter the region this evening and
gradually push the rain out. South central Indiana will be dry by
11pm, and central Kentucky before dawn Saturday.
Patchy valley fog may form near Lake Cumberland around sunrise
Saturday, though cirrus may help to keep it at bay.
Saturday and Saturday night will be dry with afternoon temperatures
peaking around 80. Lows in the 50s Saturday night will be about 10
degrees cooler than normal.
.Long Term (Sunday through Friday)...
Issued at 318 PM EDT Fri Jun 23 2017
Most of the long term will be dry as high pressure slowly moves from
the Plains to off the Carolina coast. Monday and Tuesday will be the
picks of the week with plenty of sunshine and highs only in the 70s.
(By comparison, record highs for those days are in the 101-105
degree range.) As the anticyclone moves off to the east,
temperatures will warm back up into the 80s for afternoon
temperatures Wednesday through Friday.
A cold front approaching from the west may bring some scattered
shower and thunderstorm chances to the region late in the week,
though it looks like the front may have trouble making it very far
to the east as it runs into the west side of the aforementioned high
to our southeast.
&&
.Aviation (18Z TAF Update)...
Issued at 152 PM EDT Fri Jun 23 2017
Low pressure associated with the remnants of Cindy is currently
centered west of BWG, and will move east across the region this
afternoon and evening. Deep tropical moisture is moving into the
area associated with that feature, and ahead of an approaching cold
front from the NW. Very high rainfall rates are expected with
showers and a few embedded T-Storms. Have included prevailing MVFR
vis in SHRA, with TEMPO IFR vis based on best timing for each site.
Will also mention VCTS, for a few isolated T-storms.
Best timing at SDF for heavy rainfall will be in the 4 to 8 PM EDT
time frame, between 5 and 10 PM EDT at LEX, and between 1 and 6 PM
CDT at BWG. Current gusty winds should actually let up a bit as the
heavier rain sets in, but will sill have to be cautionary of any
embedded t-storms.
Otherwise, surface winds veer around to NW as the low and cold front
pass, with conditions quickly improving back to VFR this evening.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Flash Flood Watch through Saturday morning for KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
IN...Flash Flood Watch until 2 AM EDT /1 AM CDT/ Saturday for
INZ076>079-083-084-089>092.
&&
Short Term........13
Long Term.........13
Aviation..........BJSHazardous weather outlook, Jun 23, 2:53 PM EST, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
353 PM EDT Fri Jun 23 2017
KYZ036-037-040>043-046>049-054>057-064>067-073>078-081-082-242000-
Scott-Harrison-Woodford-Fayette-Bourbon-Nicholas-Washington-Mercer-
Jessamine-Clark-Marion-Boyle-Garrard-Madison-Green-Taylor-Casey-
Lincoln-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Georgetown, Cynthiana, Versailles,
Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville,
Winchester, Lebanon, Danville, Lancaster, Richmond, Greensburg,
Campbellsville, Liberty, Stanford, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
353 PM EDT Fri Jun 23 2017 /253 PM CDT Fri Jun 23 2017/
...FLASH FLOOD WATCH IN EFFECT TONIGHT...
...TORNADO WATCH 368 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS
EVENING...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Locally torrential downpours may lead to minor flooding as the
remnants of former Tropical Storm Cindy move through the region.
Also, a few thunderstorms could produce gusty winds or even a brief,
weak tornado through early this evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested for this evening.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
KYZ023>035-038-039-045-053-061>063-070>072-242000-
Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Nelson-Larue-
Butler-Edmonson-Hart-Logan-Warren-Simpson-
Including the cities of Lewisport, Hawesville, Hardinsburg,
Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville,
Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville,
Frankfort, Taylorsville, Lawrenceburg, Bardstown, Hodgenville,
Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green,
Franklin, and Providence
353 PM EDT Fri Jun 23 2017 /253 PM CDT Fri Jun 23 2017/
...FLASH FLOOD WATCH IN EFFECT TONIGHT...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Locally torrential downpours may lead to minor flooding as the
remnants of former Tropical Storm Cindy move through the region.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters should report instances of high water.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
INZ076>079-083-084-089>092-242000-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, and Jeffersonville
353 PM EDT Fri Jun 23 2017 /253 PM CDT Fri Jun 23 2017/
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ SATURDAY...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Locally torrential downpours may lead to minor flooding as the
remnants of former Tropical Storm Cindy move through the region.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters should report instances of high water.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
13
In the hours before
Special weather statement, Jun 23, 12:26 PM EST, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
1226 PM CDT FRI JUN 23 2017
KYZ070>072-231800-
Warren-Logan-Simpson-
1226 PM CDT FRI JUN 23 2017
...A SHOWER WILL AFFECT LOGAN...NORTHWESTERN SIMPSON AND WEST CENTRAL
WARREN COUNTIES...
At 1226 PM CDT, a heavy shower was located near Russellville, moving
northeast at 45 mph.
Winds in excess of 40 mph are possible with this shower.
Locations impacted include...
Russellville, Anderson, Auburn, Adairville, Cooperstown, Insco,
Danby, Dennis, Chandlers Chapel and South Union.
Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3673 8706 3705 8684 3696 8656 3665 8681
3665 8688
TIME...MOT...LOC 1726Z 212DEG 40KT 3675 8691
EBWSpecial weather statement, Jun 23, 4:03 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Louisville KY
503 PM EDT FRI JUN 23 2017
KYZ027-028-053-063-232130-
Hart-Grayson-Hardin-Larue-
503 PM EDT FRI JUN 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LARUE...
NORTHWESTERN HART...SOUTHEASTERN GRAYSON AND SOUTH CENTRAL HARDIN
COUNTIES...
At 503 PM EDT/403 PM CDT/, a strong thunderstorm was located 12 miles
east of Leitchfield, moving northeast at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Upton, Sonora, Rock Creek, Seven Corners, Lines Mill, Broad Ford,
Flint Hill, Pearman, Snap and Glendale.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3734 8609 3745 8621 3766 8590 3748 8572
TIME...MOT...LOC 2103Z 230DEG 31KT 3743 8607
EBW
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 702412, 697593, 702394, 697489, 697594, 697493, 702413, 697579, 697491, 697494, 697580, 697492, 697495, 697589, 697587, 702395, 702396, 702397, 702398, 702399, 702400, 697577, 702401, 702402, 702403, 697588, 697592, 702404, 702405, 702406, 702407, 702408, 697590, 702409, 697591, 702410, 702411, 702393, 702392, 702391.